Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

On amoxicillin for tooth infection. Swelling on the cheek, nausea and pain in the jaw and tooth. Is it normal?

I am on amoxicillin on my 3 day now. Had an infection around on of my teeth. I still have my tooth but was given amoxicillin for the infection and tylenol 3 for the pain. I also take 400milligrams of advil for the swelling. The pain still has not gone away and I have alot of swelling on my cheek, I m nauseated and my tooth and jaw still hurts really bad. Is that normal.
Asked On : Sun, 20 Jan 2013
Answers:  4 Views:  561
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dentist 's  Response
Here are few home remedies to treat the swelling:
*Rinse your mouth with warm saline gargles. The mixture can be made by mixing ½ tablespoon salt to 8 oz. of warm water. You must do mouth wash rinses every hour.
*Applying a cold compress helps reduce swelling. Make sure not to apply ice directly over the skin as it can damage the skin and increase the pain.You can wrap the ice cubes in a bath towel and then apply over the affected region. The time for application is 20 minutes off and 20 minutes on.
*Take OTC drugs like ibuprofen
Answered: Tue, 22 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

General & Family Physician Dr. Michelle Gibson James's  Response
Hi thanks for using health care magic

The nausea can be as a result of the amoxilcillin, these antibiotics can cause gastrointestinal side effects.
There is usually at least a small improvement by day 3 though symptoms would not have completely resolved.

Some persons are resistant to some antibiotics so you may want to consider revisiting your doctor if there is no improvement.

hope this helps
Answered: Sun, 20 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Farah Hussain's  Response
hi and welcome,
This is definitly not normal. i suspect your tooth is infected badly with an abscess formation that has spread to adjacent tissues. Periodontal abcess presents with swelling on cheek mucosa and jaw. it often gives pain, fowl mouth odour and nauseatic feeling. Amoxycillin is just not enough.
I suggest you to start with antibiotic course of augmentin ( amoxycillin with clavulate) 625 mg along with NSAIDs seraatiopeptidase tablet for 5 days . This will definitely relieve the symptoms.
See your dentist and get a x ray examination done for the affected tooth. as the infection subsides the tooth can be saved by root canal treatment followed by medication.
wishing you quick recovery, take care.
Answered: Tue, 22 Jan 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Dentist Dr. Deepthi Reddy's  Response
Thank you for the query.
Tylenol which is acetaminophen usually causes nausea . Amoxicillin can also lead to gastric irritation sometimes presenting with nausea or vomitings. A course of antibiotics atleast for 5 or 7 days will give you relief from the pain and reduce infection , as you are having swelling which indicates the more amount of infection with pus formation soo definitly it would take little time to come to normal.Another possibility is you might be resisitant to pencillin group of drugs soo see your dentist again to change the antibiotics . Hope this information will help you .
Answered: Tue, 22 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor